Alert archive / Oklahoma / Wind Advisories in 2012

Wind Advisory 19, NWS Norman, OK

June 19, 201217 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jun 19, 2012, 4:18 AM CDT for 17 counties in Oklahoma. It took effect at Jun 19, 2012, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2012, 4:18 AM CDT (09:18 UTC)
In effect from
Jun 19, 2012, 11:00 AM CDT
Expired
Jun 19, 2012, 7:00 PM CDT
In force
8 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kingfisher County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 96 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
688 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1875 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WWUS74 KOUN 190918
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
418 AM CDT TUE JUN 19 2012

OKZ004>007-009>012-014>017-200000-
/O.NEW.KOUN.WI.Y.0019.120619T1600Z-120620T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA
418 AM CDT TUE JUN 19 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING: FROM LATE THIS MORNING THROUGH THE AFTERNOON

* WINDS: SOUTH WINDS 25 TO 30 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY ON EAST-WEST ROADWAYS. LIGHTWEIGHT
  OBJECTS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE... AND SECURE ANY LIGHTWEIGHT OBJECTS THAT MAY GET BLOWN
BY THE WIND.

&&

$$
3 follow-up statements
571 
WWUS74 KOUN 191554
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1054 AM CDT TUE JUN 19 2012

OKZ018-021>024-200000-
/O.EXA.KOUN.WI.Y.0019.120619T1600Z-120620T0000Z/
KINGFISHER-BECKHAM-WASHITA-CADDO-CANADIAN-
INCLUDING THE CITIES OF...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG
1054 AM CDT TUE JUN 19 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING: FROM LATE THIS MORNING THROUGH THE AFTERNOON

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY ON EAST-WEST ROADWAYS. LIGHTWEIGHT 
  OBJECTS WILL BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE... AND SECURE ANY LIGHTWEIGHT OBJECTS THAT MAY GET BLOWN
BY THE WIND.

&&

$$

OKZ004>007-009>012-014>017-200000-
/O.CON.KOUN.WI.Y.0019.120619T1600Z-120620T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA
1054 AM CDT TUE JUN 19 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING: FROM LATE THIS MORNING THROUGH THE AFTERNOON

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY ON EAST-WEST ROADWAYS. LIGHTWEIGHT 
  OBJECTS WILL BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE... AND SECURE ANY LIGHTWEIGHT OBJECTS THAT MAY GET BLOWN
BY THE WIND.

&&

$$
281 
WWUS74 KOUN 192123 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT TUE JUN 19 2012

OKZ004>007-009>012-014>018-021>024-200000-
/O.CON.KOUN.WI.Y.0019.000000T0000Z-120620T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG
423 PM CDT TUE JUN 19 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: WINDS WILL BEGIN TO DIMINISH AFTER 6 PM CDT...THEN
  DIMINISH CONSIDERABLY AFTER 7 PM CDT THIS EVENING.

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY ON EAST-WEST ROADWAYS. LIGHTWEIGHT 
  OBJECTS WILL BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE... AND SECURE ANY LIGHTWEIGHT OBJECTS THAT MAY GET BLOWN
BY THE WIND.

&&

$$

MBS
636 
WWUS74 KOUN 192357
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
657 PM CDT TUE JUN 19 2012

OKZ004>007-009>012-014>018-021>024-200100-
/O.EXP.KOUN.WI.Y.0019.000000T0000Z-120620T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG
657 PM CDT TUE JUN 19 2012

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

SOUTH TO SOUTHEAST WINDS WILL DIMINISH THIS EVENING.

MOST LOCATIONS WILL BE UNDER 25 MPH SUSTAINED BY 8 PM CDT THIS
EVENING. A FEW GUSTS MAY CONTINUE TO APPROACH 40 MPH THROUGH 
8 PM CDT THIS EVENING. HOWEVER...THE STRONGEST WINDS HAVE 
ALREADY OCCURRED TODAY.

$$

MBS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 18, 11:35 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jun 18, 11:35 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1135 PM CDT MON JUN 18 2012

.AVIATION...
06Z TAFS... MVFR CEILINGS COULD AFFECT CENTRAL AND SOUTHERN OK AND
WESTERN NORTH TEXAS SITES EARLY TUESDAY MORNING. CEILINGS ARE
EXPECTED TO IMPROVE LATER TUESDAY MORNING. IT STILL APPEARS
BREEZY/WINDY CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 929 PM CDT MON JUN 18 2012/

UPDATE...
VERY LITTLE CHANGE TO GOING FORECAST. WINDS WILL STAY UP OVER THE
WESTERN HALF OF OKLAHOMA AND THERE ARE STILL SIGNALS IN MOST
MODELS THAT WE WILL HAVE LOW CLOUDS INCREASE ACROSS SOUTHERN AND
CENTRAL PORTIONS OF OKLAHOMA LATE TONIGHT AND MIX OUT TOMORROW
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  90  71  89 /   0  10  10  10
HOBART OK         71  93  69  92 /   0  10  10  10
WICHITA FALLS TX  72  92  72  94 /   0  10  10  10
GAGE OK           73  95  71  92 /   0   0   0  10
PONCA CITY OK     74  94  72  92 /   0   0   0  10
DURANT OK         72  89  72  90 /   0  20  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/25/25
Hazardous weather outlook, Jun 18, 5:10 PM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT MON JUN 18 2012

OKZ004>048-050>052-TXZ083>090-191000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
510 PM CDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
WARMING TEMPERATURES AT MID-LEVELS WILL ACT TO SUPPRESS THUNDERSTORM
DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA
TUESDAY AND WEDNESDAY...AND THERE WILL BE A CHANCE FOR STORMS ACROSS
NORTHERN OKLAHOMA ON THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM TUESDAY.

Nearby

Wind Advisories in Oklahoma, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.